MAUDE Adverse Event Report: CAREFUSION, INC BD SPINAL ANESTHESIA TRAY 27G X 3.5" WHITACRE SPINAL NEEDLE; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD SPINAL ANESTHESIA TRAY 27G X 3.5" WHITACRE SPINAL NEEDLE; ANESTHESIA CONDUCTION KIT
Model Number 405699
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd spinal anesthesia tray 27g x 3.5" whitacre spinal needle expired product was received.There was no report of patient impact.The following information was provided by the initial reporter: material# 405699, batch# unknown.It was reported by the customer that there is an expiration date issue with the contents of the tray.Verbatim: we have had nurses on the ob floor open trays that on the outside indicate that they are still within the usable date.But upon opening them, the marcaine that comes in the trays are expired.This makes it difficult for us to know wither the trays are good to use and what we will need to get rid of.
 
Event or Problem Description
It was reported while using bd spinal anesthesia tray 27g x 3.5" whitacre spinal needle expired product was received.There was no report of patient impact.The following information was provided by the initial reporter: material# 405699; batch# unknown.It was reported by the customer that there is an expiration date issue with the contents of the tray.Verbatim: we have had nurses on the ob floor open trays that on the outside indicate that they are still within the usable date.But upon opening them, the marcaine that comes in the trays are expired.This makes it difficult for us to know wither the trays are good to use and what we will need to get rid of.
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.

Brand Name
BD SPINAL ANESTHESIA TRAY 27G X 3.5" WHITACRE SPINAL NEEDLE
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15353669
Report Number1625685-2022-00084
Device Sequence Number5863376
Product Code CAZ
UDI-Device Identifier00382904056995
UDI-Public00382904056995
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number405699
Device Catalogue Number405699
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date09/03/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown